Alert archive / California / Small Craft Advisories in 2017

Small Craft Advisory 22, NWS San Diego, CA

September 6, 2017

NWS San Diego, CA issued this small craft advisory at Sep 6, 2017, 9:23 AM PDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
Sep 6, 2017, 9:23 AM PDT (16:23 UTC)
Expired
Sep 7, 2017, 9:00 PM PDT
In force
36 hr
Issued by
NWS San Diego, CA

The text

As transmitted.

975 
WHUS76 KSGX 061623
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 AM PDT WED SEP 6 2017

...GUSTY WEST-NORTHWEST WINDS OVER THE OUTER WATERS THROUGH
THURSDAY...

.WEST-NORTHWEST WIND GUSTS OF 20-25 KT ARE POSSIBLE OVER PORTIONS
OF THE OUTER WATERS THROUGH THURSDAY, MOSTLY DURING THE DAYTIME
HOURS. CONDITIONS WILL IMPROVE THURSDAY NIGHT INTO FRIDAY.

PZZ775-070300-
/O.NEW.KSGX.SC.Y.0022.170906T1623Z-170908T0400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
923 AM PDT WED SEP 6 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THURSDAY. 

* WINDS...WEST-NORTHWEST 15-20 KT, WITH GUSTS TO 25 KT.

* COMBINED SEAS...3-5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJT
4 follow-up statements
738 
WHUS76 KSGX 070154
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
654 PM PDT WED SEP 6 2017

...GUSTY WEST-NORTHWEST WINDS OVER THE OUTER WATERS THROUGH
THURSDAY...

.WEST-NORTHWEST WIND GUSTS OF 20-25 KT OVER PORTIONS OF THE OUTER
WATERS THROUGH THURSDAY, MOSTLY DURING THE DAYTIME HOURS. 
CONDITIONS WILL IMPROVE THURSDAY NIGHT INTO FRIDAY.

PZZ775-071300-
/O.CON.KSGX.SC.Y.0022.000000T0000Z-170908T0400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
654 PM PDT WED SEP 6 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT
THURSDAY...

* WINDS...WEST-NORTHWEST 15-20 KT, WITH GUSTS TO 25 KT.

* COMBINED SEAS...3-5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JMB

WEATHER.GOV/SANDIEGO
095 
WHUS76 KSGX 071005
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
305 AM PDT THU SEP 7 2017

...GUSTY WEST-NORTHWEST WINDS OVER THE OUTER WATERS THIS AFTERNOON
AND EARLY EVENING...

.NORTHWEST WIND GUSTS OF 20-25 KT ARE EXPECTED OVER PORTIONS OF 
THE OUTER WATERS THIS AFTERNOON AND EARLY EVENING. WINDS WILL
DECREASE TONIGHT.

PZZ775-072100-
/O.CON.KSGX.SC.Y.0022.000000T0000Z-170908T0400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
305 AM PDT THU SEP 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NORTHWEST 15-20 KT, WITH GUSTS UP TO 25 KT.

* COMBINED SEAS...3-5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
351 
WHUS76 KSGX 072031
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
131 PM PDT THU SEP 7 2017

...GUSTY WEST-NORTHWEST WINDS OVER THE OUTER WATERS THROUGH EARLY
EVENING...

.NORTHWEST WIND GUSTS OF 20-25 KT ARE EXPECTED OVER PORTIONS OF
THE OUTER WATERS THROUGH EARLY EVENING. WINDS WILL DECREASE 
TONIGHT.

PZZ775-080400-
/O.CON.KSGX.SC.Y.0022.000000T0000Z-170908T0400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
131 PM PDT THU SEP 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

* WINDS...NORTHWEST 15-20 KT, WITH GUSTS UP TO 25 KT.

* COMBINED SEAS...3-5 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

JJT
703 
WHUS76 KSGX 080404
MWWSGX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
904 PM PDT THU SEP 7 2017

PZZ775-080515-
/O.EXP.KSGX.SC.Y.0022.000000T0000Z-170908T0400Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
904 PM PDT THU SEP 7 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

NORTHWEST WINDS IN THE OUTER COASTAL WATERS WILL GRADUALLY LOWER 
TO LESS THAN 20 KNOTS THE REST OF THIS EVENING.

$$

MAXWELL

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 2:59 AM PDT, 6 hours 24 minutes earlier.

Area forecast discussion, Sep 6, 2:59 AM PDT, 6 hours 24 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
259 AM PDT Wed Sep 6 2017

.SYNOPSIS...
A trough at upper levels will continue off the coast through
Sunday while high pressure resides over the Four Corners region.
Southerly flow aloft between these systems will bring some
monsoonal moisture into Southern California, resulting in a
chance of afternoon thunderstorms over the mountains and deserts
each day through Sunday with the greatest chances this weekend.
High pressure will build briefly into the area early next week
before a piece of the trough moves inland by the middle part of
next week. Mostly dry weather is expected next week with the
warmest temps during the early part of next week.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Water vapor imagery shows an mid/upper level trough off the coast
and high pressure resides over the Great Basin. This pattern of a
trough off the coast and high pressure to the east will continue
through Sunday. Southerly flow aloft between these features will
pull some moisture into the area. In fact, radar imagery shows a
few echoes moving northward across the mountains and deserts. This
is mid/high level returns with no rainfall registered in gauges,
so likely just virga (rain not reaching the ground).

Sufficient moisture though, combined with daytime heating, should
be enough to result in the development of a few thunderstorms
each afternoon with the greatest chance this weekend when moisture
reaches its peak (GFS showing PW reaching 1.5 into the San Diego
County mountains by Sunday).

The main impacts from the tstorms will be a few lightning
strikes and the potential for locally gusty winds. There is a low
risk of flash flooding in the mountains and deserts through
Friday. The risk could increase a tad this weekend.

Ridging will build briefly into Southern California from the east
early next work week. This will result in warming temperatures and
dwindling prospects of afternoon convection. Then, by the middle
part of next week, global models show a piece of the trough
moving across the area. This will lower temperatures and send
drier air into the area.

&&

.AVIATION... 060900Z...Low clouds will continue develop this
morning through 15Z, but coverage will be little more than
patchy. Bases will be around 1000 feet MSL, tops to 1600 feet and
visibility restrictions of 3 to 5 SM near higher coastal terrain.
Clearing between 16-18Z. Coastal clouds to return after 04Z
tonight and increase overnight with similar bases.

Mountains & Deserts...Isolated -SHRA/-TSRA over mountains and high
desert through 15Z. A greater chance of TSRA mainly over mountains
and high desert 19-01Z this afternoon. Variable clouds AOA 15000
feet, but with showers bases will be about 9000 feet msl with tops
up to 30000 feet. Skies gradually clearing tonight.

&&

.MARINE...
Northwest winds will be breezy with gusts over 20 kt at times
through Thursday evening...mainly over the outer waters. Otherwise,
no hazardous marine weather is anticipated through Sunday.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.
&&

PUBLIC...Gregoria
AVIATION/MARINE...MM

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 2:36 PM PDTAreal Flood AdvisorySGXSan Diego3 hr

Nearby

Small Craft Advisories in California, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.